MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ 3 ML RETRACTING SAFETY SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ 3 ML RETRACTING SAFETY SYRINGE; PISTON SYRINGE
Catalog Number 305269
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd integra¿ 3 ml retracting safety syringe the drug spilled out from the tip.Report 1 of 2.The following was received by the initial reporter: verbatim: presented to clinic on (b)(6) 2023 for c4d1 of 3,000mcg/kg dose.Dose was split into 2 separate syringes for a total volume of 2.1ml.The 1st injection was administered without any incident.The 2nd injection, a syringe malfunction occurred and the drug spilled out from the tip of the syringe.The nurse believe there was an issue with the syringe needle cap, unsure if the needle prematurely retracted.The patient did not experienced any harm.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 24-jul-2023.H6: investigation summary three samples were provided to our quality team for investigation.All samples were tested for leakage.None of the samples showed any signs of the reported defect.Since the reported defects were not confirmed a manufacturing root cause could not be determined.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that while using the bd integra¿ 3 ml retracting safety syringe the drug spilled out from the tip.Report 1 of 2.The following was received by the intiial reporter: verbatim: presented to clinic on 21jun23 for c4d1 of 3,000mcg/kg dose.Dose was split into 2 separate syringes for a total volume of 2.1ml.The 1st injection was administered without any incident.The 2nd injection, a syringe malfunction occurred and the drug spilled out from the tip of the syringe.The nurse believe there was an issue with the syringe needle cap, unsure if the needle prematurely retracted.The patient did not experienced any harm.

Brand Name
BD INTEGRA¿ 3 ML RETRACTING SAFETY SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17410259
Report Number1213809-2023-00771
Device Sequence Number7090169
Product Code FMF
UDI-Device Identifier30382903052692
UDI-Public(01)30382903052692
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number305269
Device Lot Number9268943
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown